Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 131, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 1, 2018, 9:24 AM CST for Marion County, Missouri. It took effect at Dec 1, 2018, 9:43 AM CST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 9:24 AM CST (15:24 UTC)
- In effect from
- Dec 1, 2018, 9:43 AM CST
- Expired
- Dec 1, 2018, 10:01 PM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
932
WGUS43 KLSX 011533 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
924 AM CST Sat Dec 1 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North River at Palmyra
.This Flood Warning is based on around 1 inch of precipitation the
past 24 hours and less than one half inch forecast in the next 48 hours
as well as snowmelt from last week's snowfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-021524-
/O.NEW.KLSX.FL.W.0131.181201T1543Z-181202T2345Z/
/PALM7.1.ER.181201T1543Z.181201T1800Z.181201T2345Z.NO/
924 AM CST Sat Dec 1 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* until Sunday afternoon.
* At 8:30 AM Saturday the stage was 11.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
morning and crest near 15.4 feet by this afternoon. The river is
forecast to fall below flood stage by late this afternoon.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/02 12/03 12/04 12/05 12/06
North River
Palmyra 13.0 11.70 11.1 7.7 5.8 5.1 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$1 follow-up statement
643
WGUS83 KLSX 020401
FLSLSX
Flood Statement
National Weather Service St Louis MO
1001 PM CST Sat Dec 1 2018
...The flood warning is cancelled for the following rivers in
Missouri...
North River at Palmyra
.This Flood Warning was based on around 1 inch of precipitation the
past 24 hours and less than one half inch forecast in the next 48 hours
as well as snowmelt from last week's snowfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-020431-
/O.CAN.KLSX.FL.W.0131.000000T0000Z-181202T2345Z/
/PALM7.1.ER.000000T0000Z.181201T2000Z.181202T0119Z.NO/
1001 PM CST Sat Dec 1 2018
The Flood Warning is cancelled for
the North River at Palmyra.
* At 9:30 PM Saturday the stage was 11.5 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 7:19 PM Saturday.
* The river will continue falling to 6.6 feet by Monday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/02 12/03 12/04 12/05 12/06
North River
Palmyra 13.0 11.48 9.3 6.6 5.1 5.0 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:47 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 1, 5:47 AM CST, 3 hours 37 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 547 AM CST Sat Dec 1 2018 .SHORT TERM... (Through Late Tonight) Issued at 321 AM CST Sat Dec 1 2018 A large area of rain with embedded thunderstorms was moving through most of the forecast area early this morning well ahead of an upper level low and associated surface low over south central KS and north central OK. A warm front extended east of the surface low through southern MO. These showers and storms will continue early this morning due to strong low level warm air advection, theta-e advection and moisture convergence on the nose of a strong south- southwesterly low level jet. The best coverage of rain this morning will occur across northeast MO and west central and southwest IL as the dry slot southeast of the upper level low shuts off most of the rain across central and southeast MO. By late morning much of the rain may shift north and east of our forecast area allowing partial clearing to destabilize the atmosphere and leading to the potential for severe storms this afternoon. Steep lapse rates due to relatively cold mid level temperatures southeast of the upper level low combined with strong low-mid level wind shear due to an 80 kt mid level wind max southeast of the upper level low may lead to the development of isolated low topped supercells this afternoon along the northward moving warm front and ahead of the eastward moving cold front. Unseasonably warm highs can be expected this afternoon, particularly across east central and southeast MO and southwest IL, at least 20 degrees above normal. The better instability will shift east of the forecast area by late evening with lingering light rain across parts of northeast MO and west central IL near the upper level and associated surface low. GKS .LONG TERM... (Sunday through Friday) Issued at 321 AM CST Sat Dec 1 2018 A broad long wave trof will dominate the western 3/4ths of the Nation at the start of the period. An upper low and westward extending trof will compose part of the eastern portion of the long wave, and the upper low will move east-northeast into the lower Great Lakes on Sunday and the westward extending trof slowly sags southward into MO. Some very weak large scale forcing associated with a quasi-deformation might bring some light precipitation or at least a chance to northeast MO and west central IL. The thermal profiles suggest this would be predominately rain but I could not rule out a little rain/snow mix in the far northwest CWA. The upper trof axis will continue to sag southeastward on Sunday night bringing a secondary cold front through the region. Weak large scale ascent again might produce some rain or snow from central and northeast MO into west central IL in the post-frontal air mass, but any precipitation amounts of either look light, and snow accumulations should they occur will even be lighter. The trof finally weakens and shifts to the east on Monday with any forcing weakening rapidly and any residual precipitation threat quite spotty and light in nature. Temperatures Monday will be much colder in the wake of the Sunday night fropa with stratus expected to blanket the area. Northwest flow aloft will then become dominant by midweek as the broad longwave trof translates eastward. It looks quite chilly Tuesday into Wednesday with below to well below average temperatures. The GFS and ECMWF begin to diverge Wednesday night and this persists into the later part of the week. A split flow evolves with an upper trof over the western U.S. and another trof extending southward from near the Hudson Bay area. The ECWMF shows a rather prominent short wave in the northern stream which along with low level WAA would bring a snow chance Wednesday night into Thursday. The trof then continues to deepen as it moves east and building surface high pressure into the area in the wake of the Thursday system shunts any perception threat south of the area until Friday night when the western trof moves into the area. Alternatively the GFS is not as amplified with the northern stream and would suggest a chance of wintry precipitation across southern MO beginning Thursday night. Glass && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 529 AM CST Sat Dec 1 2018 The current shower activity will shift north and east of the taf sites by 13Z or 14Z this morning. A warm front extending southeast from a surface low over eastern KS will shift north-northeastward through the taf sites today. Scattered showers and thunderstorms will redevelop this afternoon as the atmosphere destabilizes with partial clearing. VFR conditions can be expected in COU and the St Louis metro area later this morning, and in UIN this afternoon as the low level stratus clouds dissipate. The east-northeast surface winds will veer around to a southwesterly direction by late afternoon or early evening as the warm front shifts north of the taf sites. MVFR cloud ceiling heights will return to UIN and COU this evening. SPECIFICS FOR KSTL: The current shower activity will shift north and east of STL by 13Z this morning. A warm front extending southeast from a surface low over eastern KS will shift north- northeastward through STL this afternoon. Scattered showers and thunderstorms will redevelop this afternoon as the atmosphere destabilizes with partial clearing. VFR conditions can be expected later this morning as the low level stratus clouds dissipate. The east-northeast surface winds will veer around to a southwesterly direction by early evening as the warm front shifts north of STL. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 1, 5:01 AM CST, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 501 AM CST Sat Dec 1 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 501 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible across eastern Missouri and western Illinois this afternoon and early this evening. Large hail, damaging winds, and isolated tornadoes are the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon. Glass
In the hours before
Local storm report, Dec 1, 4:37 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG CENTERVILLE 37.44N 90.96W
12/01/2018 REYNOLDS MO LAW ENFORCEMENT
TREES BLOWN DOWN.
&&
GKSLocal storm report, Dec 1, 4:38 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG LESTERVILLE 37.46N 90.83W
12/01/2018 REYNOLDS MO LAW ENFORCEMENT
TREES BLOWN DOWN.
&&
GKSLocal storm report, Dec 1, 6:15 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 6 SSW BELLEVIEW 37.60N 90.79W
12/01/2018 IRON MO 911 CALL CENTER
TREE DOWN ON HIGHWAY N NEAR THE COUNTY LINE.
&&Local storm report, Dec 1, 6:18 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 4 N CALEDONIA 37.83N 90.78W
12/01/2018 WASHINGTON MO 911 CALL CENTER
TREE DOWN BLOCKING THE SOUTHBOUND LANE OF
SOUTH HIGHWAY 21 JUST SOUTH OF FURNACE CREEK
ROAD.
&&Local storm report, Dec 1, 6:24 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND DMG 1 WSW LIBERTYVILLE 37.70N 90.30W
12/01/2018 ST. FRANCOIS MO LAW ENFORCEMENT
TREES DOWN.
&&Local storm report, Dec 1, 6:26 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 6 N MARQUAND 37.52N 90.15W
12/01/2018 MADISON MO LAW ENFORCEMENT
TREES DOWN.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:37 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 38 min |
| Dec 1, 2:54 AM CST | Special Weather Statement | LSX | Crawford, Gasconade, Osage, Washington | 51 min |
| Dec 1, 3:11 AM CST | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois, Washington | 49 min |
| Dec 1, 3:32 AM CST | Tornado Warning | LSX | Madison | 15 min |
| Dec 1, 3:54 AM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 29 min |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.